MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB010
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit has returned to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic hysterectomy.Event description: in the surgery they were using applied medical kii z-thread trocars and other laparoscopic instruments such as lens, also a uterine manipulator was being used.The laparoscopic technician on the case mentions the voyant device apparently was activating by itself, when a seal was not desired, hence they stopped using the device.This device was opened once another voyant device failed.Product is available for return.Additional information received via email on 04mar2021 from applied medical sales representative: "the case was completed with the device having failures"."it [the unintended activation] occurred since the device was opened, without the need to activate it"."this happened during the whole procedure"" the issues occurred "since the beginning".Type of intervention: the procedure was completed with an open approach, since the device was failing.Patient status: good.
 
Event or Problem Description
Procedure performed: laparoscopic hysterectomy.Event description: in the surgery they were using applied medical kii z-thread trocars and other laparoscopic instruments such as lens, also a uterine manipulator was being used.The laparoscopic technician on the case mentions the voyant device apparently was activating by itself, when a seal was not desired, hence they stopped using the device.This device was opened once another voyant device failed.Product is available for return.Additional information received via email on 04mar2021 from applied medical sales representative: "the case was completed with the device having failures." "it [the unintended activation] occurred since the device was opened, without the need to activate it." "this happened during the whole procedure"" the issues occurred "since the beginning".Type of intervention: the procedure was completed with an open approach, since the device was failing patient status: good.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation testing was performed on the event unit; however, the complainant's experience could not be replicated.There were no anomalies that could have resulted in unintended device activation.Applied medical has reviewed the details surrounding the event and is unable to determine the root cause of the event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11532314
Report Number2027111-2021-00399
Device Sequence Number17130043
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)210714(30)01(10)1379432
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2021
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1379432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR